Forum

Feeling horrendous!

Sorry to whinge guys but I’m feeling utterly miserable.

I’m into week seven of altered sensation in my lower body. Today I have what I can only describe as a ‘metallic’ type of pain in my legs and a similar sensation in my jaw and head. (I doubt this description makes any sense but I don’t know how else to put it).

My head feels like it wants to explode, but it’s more pressure than pain.

I completed a 5 day course of Methylprednisolone last night and have had virtually no sleep over the last two nights, resulting in feeling depressed and tearful as well.

I am awaiting diagnosis and have my first neuro appt next Wednesday.

Thanks for listening. Just needed to let it out xxx

Glad you got it all out Kaz,

The road to diagnosis is often long and scary. Steroids too can play havock with your body even after you have finished a course,so it’s not suprising you are feeling tearfull. Try and make sure you are fully prepared for your appointment on Wed. Hope you get some answers and that the steroids go some way to helping with your altered sensation and pain.

You will always find someone here who can relate, so please don’t ever feel like you are alone in all this. Good luck and hope you get some answers soon. :slight_smile:

Thank you so much for your reply. It helped :slight_smile: I think it is the steroids making me feel so awful. Hoping some sleep and a restful day tomorrow will do wonders. Thanks again x

Steroids are strong drugs and can cause all sorts of nasty side effects, including low mood, so with any luck you’ll start to cope better now you’re off them. Fingers crossed they’ll be suppressing the inflammation and your symptoms will start to improve very soon too. It’s all a very slow process though, so hang in there!

Karen x

Hi Karen, and thank you for your reply. It’s my second course of the steroids within a month so I’m thinking there is probably a cumulative affect with regard to side effects. I managed to get some sleep thankfully but have feeling confused, panicky and tearful. Knowing this is because of the drugs makes it less frightening. It’s good to have a place like this to come to! Kaz xx

Good luck for Wednesday. I am waiting for an a neuro appointment so hope it doesn’t take too long. Bound to get one for when I’m on holiday and will have to re book. I was given Gabapentin to take and just one at night made me feel very dizzy during the day, started taking the morning one as prescribed and spend all day looking and feeling like I’d had breakfast in the pub. So dizzy it was ridiculous. I have taken myself off them, feel much better now and they weren’t helping the nerve pain anyway.

I have found it a scary time waiting for diagnosis and can only sympathize with you. I am very anti drugs and feel that they cause more problems than they cure on the whole but thats an individual thing. I always find a good healthy diet does more good.

Make sure you take every detail about your sysmptoms to the neuro with you, nothing worse than coming out of an appointment after waiting so long and remembering something you really wanted to say. I have been given that advice so just passing it on.

Best of wishes, hope it goes ok

Thank you :slight_smile: I have printed out a brief but detailed history to give to the consultant. Some of the feeling is coming back in my legs so perhaps the steroids have helped. Although I’m not sure it was worth it! The steroid side effects are going thankfully! Now just left with some altered sensation, especially in my feet, some mild leg pain and extreme tiredness. Hopeful for something positive from tomorrow’s appointment x